Alert archive / California / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 10, NWS Medford, OR
NWS Medford, OR issued this severe thunderstorm warning at Jul 5, 2015, 1:52 PM PDT for Siskiyou County, California. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2015, 1:52 PM PDT (20:52 UTC)
- Expired
- Jul 5, 2015, 2:30 PM PDT
- In force
- 38 min
- Issued by
- NWS Medford, OR
- Area
- Storm-based polygon
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 79 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 8.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2328 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
896 WUUS56 KMFR 052052 SVRMFR CAC093-052130- /O.NEW.KMFR.SV.W.0010.150705T2052Z-150705T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEDFORD OR 152 PM PDT SUN JUL 5 2015 THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL SISKIYOU COUNTY IN NORTHERN CALIFORNIA... * UNTIL 230 PM PDT * AT 151 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR BRAY...OR 31 MILES NORTHEAST OF MOUNT SHASTA...AND MOVING SOUTH AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... BRAY AND TENNANT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4178 12198 4171 12176 4154 12181 4162 12211 TIME...MOT...LOC 2051Z 018DEG 5KT 4167 12191 $$ MAS
2 follow-up statements
950 WWUS56 KMFR 052110 SVSMFR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 210 PM PDT SUN JUL 5 2015 CAC093-052130- /O.CON.KMFR.SV.W.0010.000000T0000Z-150705T2130Z/ SISKIYOU CA- 210 PM PDT SUN JUL 5 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM PDT FOR EAST CENTRAL SISKIYOU COUNTY... AT 209 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER BRAY...OR 30 MILES NORTHEAST OF MOUNT SHASTA...AND WAS NEARLY STATIONARY. LOCATIONS IMPACTED INCLUDE... BRAY AND TENNANT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4178 12198 4171 12176 4154 12181 4162 12211 TIME...MOT...LOC 2109Z 018DEG 5KT 4165 12192 $$ MAS
059
WWUS56 KMFR 052125
SVSMFR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
225 PM PDT SUN JUL 5 2015
CAC093-052135-
/O.EXP.KMFR.SV.W.0010.000000T0000Z-150705T2130Z/
SISKIYOU CA-
225 PM PDT SUN JUL 5 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SISKIYOU COUNTY
WILL EXPIRE AT 230 PM PDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM NORTH OF BRAY AND TENNANT.
LAT...LON 4178 12198 4171 12176 4154 12181 4162 12211
TIME...MOT...LOC 2122Z 018DEG 5KT 4165 12192
$$
MASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 11:53 AM PDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 5, 11:53 AM PDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
1153 AM PDT SUN JUL 5 2015
.UPDATED AVIATION DISCUSSION.
.DISCUSSION...THOSE LIVING IN LAKE AND MODOC COUNTIES ARE GREETED
THIS MORNING WITH PLENTY OF CLOUDS AND ACTIVE WEATHER...AS A
STRONG UPPER LEVEL IMPULSE IS GENERATING SHOWERS AND THUNDERSTORMS
IN THAT AREA. I INCREASED MORNING POPS AND QPF IN THIS AREA WITH
THE MORNING UPDATE. A GOOD AMOUNT OF LIGHTNING HAS OCCURRED SINCE
MIDNIGHT IN EXTREME SOUTHEAST SISKIYOU...MODOC...AND LAKE
COUNTIES...ABOUT 400 STRIKES...WITH ABOUT 900 STRIKES OCCURRING
SINCE YESTERDAY AFTERNOON ACROSS THOSE COUNTIES. RAIN HAS
ACCOMPANIED SOME OF THESE STORMS...WITH 6-HR TOTALS GENERALLY A
TENTH TO QUARTER INCH AND FOCUSED IN MODOC AND EXTREME SOUTHEAST
SISKIYOU COUNTY.
TODAY LOOKS MORE FAVORABLE FOR SCATTERED THUNDERSTORMS...MAINLY
DUE TO THE POTENT SHORTWAVE TROUGH MOVING FROM SOUTH TO NORTH AND
THE STRETCHING/DEFORMATION ZONE CLEARLY EVIDENT ON THE VARIABLE
MOVEMENT OF STORMS THIS MORNING ON THE RADAR. ONE CHALLENGE IS
DETERMINING WHAT HAPPENS TO THE MASS OF CLOUDS SITTING OVER
NORTHERN CALIFORNIA THIS MORNING...WHICH COULD ESSENTIALLY DAMPEN
CHANCES FOR THUNDERSTORMS THIS AFTERNOON. HOWEVER...A DRY LAYER IS
EVIDENT ON WATER VAPOR IMAGERY...AND THIS SHOULD SERVE TO BREAK UP
SOME OF THE THICK CLOUDS IN NORTHERN CALIFORNIA AND SOUTHERN
OREGON...ALLOWING FOR DESTABILIZATION THIS AFTERNOON. MORNING HRRR
MODEL OUTPUT SUPPORTS THIS IDEA...AS DO FORECAST SOUNDINGS FROM
THE NAM12. IT DOES SEEM THAT THE MOST FAVORABLE DYNAMICS WILL BE
ON THE OREGON SIDE TODAY FROM THE EXTREME SOUTHERN CASCADES
EAST...BUT THERE WILL STILL BE THUNDERSTORMS OVER SISKIYOU AND
MODOC COUNTIES. PLEASE SEE THE FIRE WEATHER DISCUSSION BELOW FOR
MORE DETAILS.
ELSEWHERE...WEST OF THE CASCADES...MORNING COASTAL FOG SHOULD
CLEAR BACK TO THE COASTAL WATERS LATER THIS MORNING...ONLY TO
RETURN TO THE COAST AND JUST INLAND THIS EVENING. IN THE WEST SIDE
VALLEYS PARTLY CLOUDY SKIES WITH A DEGREE OR SO OF COOLING IS
EXPECTED...BUT STILL ABOVE NORMAL TEMPERATURES FOR THIS TIME OF
YEAR. PLEASE SEE THE PREVIOUS DISCUSSION BELOW FOR MORE ON THE
EXPECTED RATHER ACTIVE WEATHER PATTERN THIS WEEK.
&&
.AVIATION...FOR THE 05/18Z TAF CYCLE...ALONG THE COAST...IFR CIGS
ALONG THE COAST AND OFFSHORE WILL MOVE BACK ONSHORE SUNDAY
EVENING...THEN BURN BACK TO THE COAST BY LATE MORNING MONDAY. OVER
THE REMAINDER OF THE AREA...VFR CONDITIONS WILL PREVAIL THROUGH
MONDAY...BUT ISOLATED TO SCATTERED THUNDERSTORMS WILL PERSIST INTO
THIS EVENING FROM THE CASCADES EAST AND SISKIYOUS SOUTH.
&&
.MARINE...UPDATED 310 AM PDT SUNDAY 4 JULY 2015...SEAS WILL CONTINUE
TO SUBSIDE TODAY. STRATUS WILL INCREASE OVER MOST OF THE COASTAL
WATERS TODAY...BUT EXPECT ENOUGH MIXING TO PREVENT FOG EXCEPT AT THE
COAST THIS MORNING. MONDAY...WINDS WILL BACK TO SOUTHERLY AROUND A
LOW OFFSHORE. WINDS WILL TURN NORTH TO NORTHWESTERLY BY MIDWEEK.
WINDS AND SEAS WILL STAY BELOW ADVISORY CRITERIA THROUGH THE WEEK.
/SVEN
&&
.FIRE WEATHER...UPDATED 0830 AM PDT SUNDAY 5 JULY 2015...WE
UPDATED THE RED FLAG WARNING TO INCLUDE ZONE 281...280...AND
EXTREME SOUTHERN 623 TODAY. THERE WILL BE STRONG LOW LEVEL
CONVERGENCE IN WESTERN SISKIYOU COUNTY IN AN AREA OF GOOD
INSTABILITY...BUT THE BEST ENERGY WILL BE FROM THE CASCADES TO THE
EAST SIDE. CONFIDENCE IS NOT AS STRONG TO THE WEST...BUT
SUFFICIENT TO ADD SISKIYOU COUNTY TO THE WARNING AREA FOR THIS
AFTERNOON AND EVENING. STORMS SHOULD MOVE QUICKER THIS
AFTERNOON...WHICH SHOULD LIMIT THE AMOUNT OF WETTING RAINS THAT
OCCUR...WITH MOVEMENT GENERALLY FROM WEST TO EAST.
&&
.PREV DISCUSSION... /ISSUED 333 AM PDT SUN JUL 5 2015/
DISCUSSION...THE UPPER LOW OFF THE CALIFORNIA COAST CONTINUES TO
SPIN AND SEND MOISTURE NORTHWARD TOWARDS OUR CWA. MUCH LIKE
YESTERDAY...WE'LL REMAIN IN A COL WITH A DEFORMATION ZONE JUST NORTH
OF OUR AREA. MOST AREAS WILL BE DRY THIS MORNING, ALTHOUGH COULD NOT
RULE OUT ISOLATED SHOWERS IN MODOC COUNTY THIS MORNING AS A WEAK
SHORTWAVE MOVES THROUGH.
TODAY WILL BE SIMILAR TO YESTERDAY...BUT THERE WILL BE MORE AND
STRONGER SHORTWAVES MOVING INTO THE AREA AROUND THE TIME OF MAX
HEATING, THEREFORE COVERAGE OF THUNDERSTORMS WILL BE GREATER AND
MORE WIDESPREAD. STEERING WINDS REMAIN WEAK (AROUND 5 KTS FROM THE
SOUTHWEST) SO STORMS THAT DEVELOP WILL TEND TO BE STATIONARY OR
SLOWLY DRIFT TO THE EAST NORTHEAST. PWATS SUNDAY ARE EXPECTED TO BE
HIGHER...THEREFORE THERE'S AN OPPORTUNITY FOR STORMS TO PRODUCE
LOCALLY HEAVY RAIN AND IF STORMS REMAIN NEARLY STATIONARY COULD
RESULT IN POSSIBLE FLOODING.
THUNDERSTORMS SHOULD FIZZLE OUT LATER THIS EVENING WITH DRY
CONDITIONS MOST HOURS AND LOCATIONS OVERNIGHT TONIGHT. INSTABILITY
WILL INCREASE AGAIN MONDAY, BUT NEITHER THE NAM OR GFS SHOW MUCH IF
ANY TRIGGER. THEREFORE EXPECT MOST THUNDERSTORMS TO BE ISOLATED AND
MOST CONFINED TO NORTHERN CAL...CASCADES AND EASTSIDE IN THE
AFTERNOON...BUT THUNDERSTORMS COULD BE MORE FREQUENT ALONG THE
CASCADES AND HIGHER TERRAIN IN NORTHERN CAL AND EAST OF THE
CASCADES.
THE ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM PATTERN WILL
PERSIST OVER THE AREA FOR MOST OF NEXT WEEK AS THE UPPER LOW
GRADUALLY MOVES TOWARDS THE NORTHERN CALIFORNIA COAST AND MOISTURE
AND ENERGY MOVES AROUND THE LOW AND INTO THE AREA. GIVEN THE
PATTERN OF SOUTHEAST MOISTURE FLOW AROUND THIS LOW...EXPECT
INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS WEST OF THE
CASCADES...POSSIBLY EVEN NEAR THE COAST TUESDAY THROUGH THURSDAY
TEMPERATURES WILL CONTINUE TO COOL...BUT IT WILL STILL BE HOT. OF
NOTE...THE MODELS SHOW SHORTWAVES MOVING INTO THE AREA TUESDAY AND
WEDNESDAY NIGHT AND THERE WILL BE ELEVATED INSTABILITY. THEREFORE
THERE IS A CONCERN FOR NOCTURNAL STORMS BOTH TUESDAY AND WEDNESDAY
NIGHT...INCLUDING THE WESTSIDE. THE STEERING WINDS WILL BE FROM THE
EAST TO SOUTHEAST...THEREFORE STORMS WILL TEND TO MOVE WEST TO
NORTHWEST.
THE MODELS REMAIN IN FAIRLY GOOD AGREEMENT SHOWING THE UPPER LOW
FINALLY MOVING INLAND AND WEAKENING FRIDAY FOLLOWED BY A WEAK
TROUGHINESS NEXT WEEKEND WITH THE RIDGE SHIFTING EAST INTO THE
CENTRAL PLAINS. THIS WILL BRING COOLER TEMPERATURES TO THE AREA, BUT
THERE WILL STILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS, MAINLY
ALONG AND EAST OF THE CASCADES. -PETRUCELLI
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS
EVENING FOR ORZ623>625.
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR ORZ617-621>625.
CA...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS
EVENING FOR CAZ280-281-284-285.
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR CAZ280-281-284-285.
PACIFIC COASTAL WATERS...NONE.
NSK/MAP/SBNThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 5:00 PM PDT | Special Weather Statement | MFR | Siskiyou | 30 min |
| Jul 4, 5:03 PM PDT | Special Weather Statement | MFR | Siskiyou | 27 min |
| Jul 5, 4:43 AM PDT | Fire Weather Watch | MFR | Modoc, Siskiyou | 22 hr |
| Jul 5, 4:43 AM PDT | Red Flag Warning | MFR | Modoc, Siskiyou | 18 hr |
| Jul 5, 3:26 PM PDT | Severe Thunderstorm Warning | MFR | Siskiyou | 25 min |
| Jul 5, 3:44 PM PDT | Special Weather Statement | MFR | Siskiyou | 31 min |
| Jul 5, 3:52 PM PDT | Severe Thunderstorm Warning | MFR | Siskiyou | 23 min |
| Jul 5, 4:12 PM PDT | Severe Thunderstorm Warning | MFR | Siskiyou | 33 min |
Nearby
Severe Thunderstorm Warnings in California, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.